Alert archive / West Virginia / Freeze Watches in 2021
Freeze Watch 1, NWS Charleston, WV
NWS Charleston, WV issued this freeze watch at Mar 30, 2021, 3:07 PM EDT for 4 states. It took effect at Apr 1, 2021, 9:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 30, 2021, 3:07 PM EDT (19:07 UTC)
- In effect from
- Apr 1, 2021, 9:00 PM EDT
- Expired
- Mar 31, 2021, 2:07 PM EDT
- In force
- Issued by
- NWS Charleston, WV
All 39 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Lawrence County, OH, Meigs County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 35 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2414 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
020 WWUS71 KRLX 301907 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 307 PM EDT Tue Mar 30 2021 KYZ101>103-105-OHZ075-076-085>087-VAZ003-004-WVZ005>011-013-014- 017-019-024-025-310315- /O.NEW.KRLX.FZ.W.0001.210401T0700Z-210401T1400Z/ /O.NEW.KRLX.FZ.A.0001.210402T0100Z-210402T1500Z/ Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Meigs-Gallia- Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood- Pleasants-Tyler-Lincoln-Putnam-Wirt-Ritchie-Mingo-Logan- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, Athens, Marietta, Belpre, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Elizabeth, Harrisville, Pennsboro, Williamson, Logan, Chapmanville, and Man 307 PM EDT Tue Mar 30 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29 expected. For the Freeze Watch, sub-freezing temperatures as low as 20 possible. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northern, southern and western West Virginia. * WHEN...For the Freeze Warning, from 3 AM to 10 AM EDT Thursday. For the Freeze Watch, from Thursday evening through Friday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
4 follow-up statements
478 WWUS71 KRLX 310224 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1024 PM EDT Tue Mar 30 2021 KYZ101>103-105-OHZ075-076-085>087-VAZ003-004-WVZ005>011-013-014- 017-019-024-025-311030- /O.CON.KRLX.FZ.W.0001.210401T0700Z-210401T1400Z/ /O.CON.KRLX.FZ.A.0001.210402T0100Z-210402T1500Z/ Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Meigs-Gallia- Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood- Pleasants-Tyler-Lincoln-Putnam-Wirt-Ritchie-Mingo-Logan- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, Athens, Marietta, Belpre, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Elizabeth, Harrisville, Pennsboro, Williamson, Logan, Chapmanville, and Man 1024 PM EDT Tue Mar 30 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29 expected. For the Freeze Watch, sub-freezing temperatures as low as 20 possible. * WHERE...The middle Ohio Valley, portions of southern West Virginia, and southwest Virginia. * WHEN...For the Freeze Warning, from 3 AM to 10 AM EDT Thursday. For the Freeze Watch, from Thursday evening through Friday morning. * IMPACTS...Freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TRM
473 WWUS71 KRLX 310934 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 534 AM EDT Wed Mar 31 2021 KYZ101>103-105-OHZ075-076-085>087-VAZ003-004-WVZ005>011-013-014- 017-019-024-025-311745- /O.CON.KRLX.FZ.W.0001.210401T0700Z-210401T1400Z/ /O.CON.KRLX.FZ.A.0001.210402T0100Z-210402T1500Z/ Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Meigs-Gallia- Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood- Pleasants-Tyler-Lincoln-Putnam-Wirt-Ritchie-Mingo-Logan- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, Athens, Marietta, Belpre, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Elizabeth, Harrisville, Pennsboro, Williamson, Logan, Chapmanville, and Man 534 AM EDT Wed Mar 31 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29 expected. For the Freeze Watch, sub-freezing temperatures as low as 20 possible. * WHERE...The middle Ohio Valley, portions of southern West Virginia, and southwest Virginia. * WHEN...For the Freeze Warning, from 3 AM to 10 AM EDT Thursday. For the Freeze Watch, from Thursday evening through Friday morning. * IMPACTS...Freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
370 WWUS71 KRLX 311559 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1159 AM EDT Wed Mar 31 2021 WVZ015-016-018-020-026>034-039-040-010000- /O.EXA.KRLX.FZ.W.0001.210401T0700Z-210401T1400Z/ /O.EXA.KRLX.FZ.A.0001.210402T0100Z-210402T1500Z/ Kanawha-Roane-Calhoun-Doddridge-Boone-Clay-Braxton-Gilmer-Lewis- Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Including the cities of Charleston, South Charleston, Saint Albans, Spencer, Grantsville, West Union, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, and Belington 1159 AM EDT Wed Mar 31 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 27 expected. For the Freeze Watch, sub-freezing temperatures as low as 22 possible. * WHERE...Portions of central, northern and southern West Virginia. * WHEN...For the Freeze Warning, from 3 AM to 10 AM EDT Thursday. For the Freeze Watch, from Thursday evening through Friday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KYZ101>103-105-OHZ075-076-085>087-VAZ003-004-WVZ005>011-013-014- 017-019-024-025-010000- /O.CON.KRLX.FZ.W.0001.210401T0700Z-210401T1400Z/ /O.CON.KRLX.FZ.A.0001.210402T0100Z-210402T1500Z/ Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Meigs-Gallia- Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood- Pleasants-Tyler-Lincoln-Putnam-Wirt-Ritchie-Mingo-Logan- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, Athens, Marietta, Belpre, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Elizabeth, Harrisville, Pennsboro, Williamson, Logan, Chapmanville, and Man 1159 AM EDT Wed Mar 31 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 27 expected. For the Freeze Watch, sub-freezing temperatures as low as 22 possible. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northern, southern and western West Virginia. * WHEN...For the Freeze Warning, from 3 AM to 10 AM EDT Thursday. For the Freeze Watch, from Thursday evening through Friday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
857 WWUS71 KRLX 311807 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 207 PM EDT Wed Mar 31 2021 KYZ101>103-105-OHZ075-076-085>087-VAZ003-004-WVZ005>011-013>020- 024>034-039-040-010215- /O.UPG.KRLX.FZ.A.0001.210402T0100Z-210402T1500Z/ /O.NEW.KRLX.FZ.W.0002.210402T0100Z-210402T1500Z/ /O.CON.KRLX.FZ.W.0001.210401T0700Z-210401T1400Z/ Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Meigs-Gallia- Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood- Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie- Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-McDowell-Wyoming-Upshur-Barbour- Including the cities of Flatwoods, Raceland, Russell, Grayson, Olive Hill, Carter Caves State Park, Grayson Lake State Park, Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, Athens, Marietta, Belpre, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point, Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, and Belington 207 PM EDT Wed Mar 31 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY... ...FREEZE WARNING IN EFFECT FROM 9 PM THURSDAY TO 11 AM EDT FRIDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 27 expected. For the second Freeze Warning, sub- freezing temperatures as low as 17 expected. * WHERE...Portions of southeast Ohio, southwest Virginia, northeast Kentucky and central, northern, southern and western West Virginia. * WHEN...For the first Freeze Warning, from 3 AM to 10 AM EDT Thursday. For the second Freeze Warning, from 9 PM Thursday to 11 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze watch went out at Mar 30, 3:02 PM EDT, 5 minutes earlier.
Area forecast discussion, Mar 30, 3:02 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
302 PM EDT Tue Mar 30 2021
.SYNOPSIS...
Strong cold front arrives Wednesday morning bringing rain to the
region. Turning much colder for Thursday and Friday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
As of 150 PM Tuesday...
Mostly sunny skies and a breezy southwesterly wind will yield most
Lowland locations rising into the mid 70s by this afternoon. Upper
level cloudiness will begin to increase overnight ahead of a potent
cold front associated with the surface low currently moving over
southern Hudson Bay slated to move across the region early Wednesday
into early Wednesday afternoon. Southwesterly flow at H850 35 to
40KTs ahead of the front will transport 1 to 1.25 inch precipitable
water plume sourced from the Gulf of Mexico into the region. This
will yield moderate to heavy rainfall along and immediately
preceding the front with rainfall rates decreasing with frontal
passage. Total rainfall accumulations during the daylight hours are
expected to be between 1 and 1.5 inches. Chances for thunder will be
limited to any elevated convection ahead of the front, likely
focused at the strongest H850 convergence, but even then forecast
MUCAPE values are rather meager. Will continue the inherited flood
watch for locations that saw the highest rainfall totals with the
last heavy rainfall event with some localized runoff issues
possible.
The broader upper trough approaches late Wednesday afternoon with an
associated secondary cold push at the surface. This additional
forcing will yield some additional, mainly light rain showers
yielding perhaps another quarter of an inch of rainfall.
Will see little, if any, upward movement in temperatures across the
western half of the forecast during the day Wednesday with morning
lows generally in the upper 40s to mid 50s. Farther east, the
aforementioned southwesterly flow could yield a few degrees of
warming prior to arrival of the rain.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 238 PM Tuesday...
Lee side cyclogenesis Wednesday night may briefly hold the
front up along the mountains with models showing an increase in
precipitation back into the colder air amid increasingly
favorably jet dynamics. While this should fall as predominantly
cold rain in the lowlands, a thumping of heavy wet snow is
becoming likely in the mountains with the potential for several
inches of accumulation in the highest elevations. I've increased
snow amounts a bit from previous forecast and these may need to
be adjusted further in subsequent shifts. This may lead to
advisories should confidence increase. As even colder air
advects into the area as the system departs, a change to snow is
even possible in the lowlands late Wednesday night before
ending. Depending on when this occurs, a small accumulation is
possible on the hilltops. Temperatures will drop into the upper
20s and lower 30s in the lowlands, warranting a Freeze Warning
for areas that are now in the growing season. See recently
issued PNS for information regarding the beginning of
frost/freeze headlines.
Upper trof axis crosses Thursday as H85 temperatures bottom out
around -10C to -14C in the afternoon. This will lead to
increasing low level lapse rates with instability enhanced snow
showers and squalls, particularly across the northern Lowlands
and mountains. Models may be downplaying the snow shower
potential a bit too much. Additional light accumulations will
occur in the northern mountains and briefly in the lowlands in
any robust squalls. Temperatures will struggle to get out of the
upper 30s in the lowlands with the mountains remaining in the
20s and lower 30s. A gusty northwest wind will add a nasty bite
to the air...enhanced by passing snow showers.
Snow showers will become confined to the northern mountains
Thursday night before ending late. Temperatures will plummet
into the upper teens and lower 20s in the lowlands and lower
teens in the higher elevations. As such I've hoisted a Freeze
Watch for areas that are now in the growing season.
Upper trof axis shifts off the East Coast Friday along with the
low level thermal trof. This will result in a mainly clear sky,
though temperatures will only moderately improve from Thursday.
Surface high tries to nudge in from the west Friday night with a
better chance for radiational cooling. Another round of freeze
headlines may be needed.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 300 PM Tuesday...
Quiet weather and moderating temperatures in the extended amid a
stable synoptic pattern across the region.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 150 PM Tuesday...
Clear skies this afternoon gradually give way to increasing
upper level cloudiness this evening ahead of an approaching cold
front. Rain overspreads the terminals from west to east ahead
of the cold front, mainly after 08Z. Couldn't rule a few rumbles
of thunder near HTS/CRW ahead of the front and have coded up a
few hours of VCTS to reflect this possibility. Rain lingers much
of the day Wednesday with ceilings decreasing through MVFR to
IFR near daybreak.
Southwesterly winds 8-12KTs with some higher gusts this
afternoon lose the gustiness overnight but will remain near
8-12KT as warm air advection moves in ahead of the front. Winds
shift west-north-westerly behind the front Wednesday.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Onset restrictions may vary from forecast
early Wednesday. If winds decouple more than forecast, marginal
LLWS may develop as the low level jet moves overhead late
tonight.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z WEDNESDAY...
Possible IFR in rain showers with a cold front through
Wednesday night, and then snow showers behind the cold front
overnight Wednesday night into Thursday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch from 2 AM EDT Wednesday through Wednesday evening
for WVZ024-033.
OH...None.
KY...None.
VA...Flood Watch from 2 AM EDT Wednesday through Wednesday evening
for VAZ003-004.
&&
SYNOPSIS...JP/30
NEAR TERM...JP
SHORT TERM...30
LONG TERM...30
AVIATION...JPHazardous weather outlook, Mar 30, 5:21 AM EDT, 9 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 521 AM EDT Tue Mar 30 2021 VAZ003-004-WVZ024-033-310930- Dickenson-Buchanan-Mingo-McDowell- 521 AM EDT Tue Mar 30 2021 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for southwest Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ015-025>028-034-515>522-310930- Kanawha-Logan-Boone-Clay-Braxton-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster- 521 AM EDT Tue Mar 30 2021 This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A slow moving cold front brings widespread rainfall accumulations of 1 to 1.5 inches on Wednesday. This area will be under a marginal threat for excessive rainfall, that combined with any possible convection, will enhance the chances for localized flooding to occur through Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-016>020- 029>032-039-040-523>526-310930- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Roane-Wirt-Calhoun- Ritchie-Doddridge-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 521 AM EDT Tue Mar 30 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Mar 30, 10:45 AM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1045 AM EDT Tue Mar 30 2021 OHZ066-067-075-076-083>087-302300- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH- INCLUDING THE CITIES OF NEW LEXINGTON, CROOKSVILLE, SOMERSET, MCCONNELSVILLE, STOCKPORT, ATHENS, MARIETTA, BELPRE, JACKSON, WELLSTON, OAK HILL, MCARTHUR, HAMDEN, POMEROY, GALLIPOLIS, IRONTON, LAKE VESUVIUS, AND SOUTH POINT 1045 AM EDT Tue Mar 30 2021 ...Elevated risk of wildfires this afternoon and early evening... The combination of low relative humidity, above normal temperatures, and gusty winds will create an increased risk in the spread of wildfire in light fuels this afternoon and early evening. Opening burning of any type is considered extremely dangerous at this time. Be careful of heat or sparks while operating any equipment and avoid smoking in wildland areas. Ohio law prohibits burning in the spring from 6AM to 6PM...March 1st through May 31st.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:56 AM EDT | Flood Watch | RLX | McDowell, Mingo | 29 hr |
| Mar 30, 3:07 PM EDT | Freeze Warning | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 43 hr |
Nearby
Freeze Watches in West Virginia, 2021Freeze Watches in Ohio, 2021Freeze Watches in Kentucky, 2021Every freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.